Alert archive / Washington / Red Flag Warnings in 2014
Red Flag Warning 3, NWS Seattle, WA
NWS Seattle, WA issued this red flag warning at Aug 1, 2014, 2:29 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2014, 2:29 PM PDT (21:29 UTC)
- Expired
- Aug 1, 2014, 11:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
156 WWUS86 KSEW 012129 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 229 PM PDT FRI AUG 1 2014 ...SCATTERED LIGHTNING EXPECTED OVER NORTH CASCADES NATIONAL PARK THROUGH THIS EVENING... .OVERVIEW...SCATTERED LIGHTNING IS EXPECTED TO MOVE ACROSS ALL OF NORTH CASCADES NATIONAL PARK THIS EVENING. OVER THE PARK COMPLEX EAST OF THE CASCADE CREST...FUEL DRYNESS MEETS THE PREREQUISITE DRYNESS LEVEL FOR A RED FLAG WARNING. HOWEVER WEST OF THE CASCADE CREST...FUELS HAVE NOT YET DRIED ENOUGH TO MEET THE PREREQUISITE LEVEL FOR A RED FLAG WARNING. WAZ662-020600- /O.UPG.KSEW.FW.A.0001.000000T0000Z-140802T0600Z/ /O.NEW.KSEW.FW.W.0003.140801T2129Z-140802T0600Z/ EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA- 229 PM PDT FRI AUG 1 2014 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR SCATTERED LIGHTNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * THUNDERSTORMS...THERE IS A RISK OF SCATTERED THUNDERSTORMS THROUGH LATE THIS EVENING. * OUTFLOW WINDS...ERRATIC OUTFLOW WITH GUSTS IN EXCESS OF 30 MPH WILL BE POSSIBLE. * IMPACTS...LIGHTNING MAY START NEW FIRES...AND GROWTH ON EXISTING FIRES IS POSSIBLE UNDER THE INFLUENCE OF GUSTY OUTFLOW WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. SCATTERED LIGHTNING IN DRY FUELS CAN CAUSE MULTIPLE FIRE STARTS. THUNDERSTORMS CAN ALSO BRING ERRATIC AND GUSTY WINDS TO EXISTING FIRES. && $$ HANER WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Aug 1, 9:07 AM PDT, 5 hours 22 minutes earlier.
Area forecast discussion, Aug 1, 9:07 AM PDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 907 AM PDT FRI AUG 1 2014 .SYNOPSIS...AN UPPER LEVEL RIDGE WILL REMAIN OVER THE PACIFIC NORTHWEST INTO NEXT WEEK. A SMALL WEAK UPPER LEVEL TROUGH WILL MOVE UP OVER WESTERN WASHINGTON TODAY FOR A CHANCE OF THUNDERSTORMS. ONSHORE FLOW WILL BRING AREAS OF LATE NIGHT AND MORNING CLOUDS WITH MOSTLY SUNNY AND WARM AFTERNOONS FROM SATURDAY ONWARD. && .SHORT TERM...THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN WA TODAY AS AN UPPER LEVEL SHORT WAVE TROUGH CLIPS THROUGH THE REGION. THE MAIN FOCUS IS OVER THE INTERIOR AND CASCADES. THE TROUGH IS RIDING UP THE WESTERN PERIPHERY OF THE UPPER RIDGE WHICH IS CENTERED OVER IDAHO. THIS FEATURE IS SEEN ON THE WATER VAPOR WHICH ALSO SHOW MID/HIGH LEVEL MOISTURE FROM SALEM THROUGH WESTERN WA. RIGHT NOW THE TROUGH IS TRIGGERING THUNDERSTORMS OVER CLARK/COWLITZ/LEWIS COUNTIES. THIS CELL WILL MOVE NORTH THROUGH THE MORNING. THE HIGH RESOLUTION RAPID REFRESH /HRRR/ SHOWS CONVECTION OVER THE INTERIOR AND CASCADES DURING THE AFTERNOON AND EVENING HOURS. ANY T-STORMS WILL LIKELY BE HIGH-BASED WITH LITTLE PRECIP REACHING THE GROUND. THE AIR MASS WILL REMAIN UNSTABLE OVER THE CASCADES ON SAT FOR ANOTHER ROUND OF POSSIBLE THUNDERSTORMS. LOW LEVEL ONSHORE FLOW WILL BRING LOW CLOUDS AND COOLER WEATHER TO THE COAST. ONSHORE FLOW WILL STRENGTHEN THIS WEEKEND AND WILL LIKELY SEE MORE LOW CLOUDS PUSHING INTO THE INTERIOR. THIS WILL HELP COOL TEMPS BACK CLOSER TO NORMAL. 33 .LONG TERM...PREVIOUS DISCUSSION...THIS WEEKENDS SHORTWAVE TROUGH WILL BE FAR ENOUGH NE OF THE AREA BY MONDAY TO KEEP THUNDERSTORMS OUT OF THE FORECAST. AS THE TROUGH DEPARTS...THE UPPER LEVEL RIDGE WILL REBUILD A LITTLE FOR SLIGHTLY WARMER MAX TEMPS ON MONDAY. A FLAT UPPER LEVEL RIDGE WILL REMAIN OVER THE REGION THROUGH MID WEEK WITH 500 MB HEIGHTS AROUND 5850 METERS. THIS SHOULD KEEP THE AIR MASS WARM AND DRY FOR LITTLE CHANGE IN MAX TEMPS. WEAK ONSHORE FLOW WILL CONTINUE TO BRING MORNING LOW CLOUDS TO THE AREA AND PROVIDE A LITTLE COOLING. THE GFS AND ECMWF SEEM TO BRING A WEAK SYSTEM JUST OFFSHORE ON TUESDAY BEFORE ALLOWING IT TO DISSIPATE. KAM && .AVIATION...AN UPPER RIDGE CENTERED OVER THE INTERIOR WEST WILL KEEP HEIGHTS HIGH AND UPPER FLOW SOUTHWESTERLY THROUGH TONIGHT. AT THE SURFACE THERE IS MODERATE ONSHORE FLOW. A DISTURBANCE OVER OREGON WILL MOVE NORTH AND SOME MOISTURE AND INSTABILITY WILL REACH WESTERN WASHINGTON TODAY. THERE WILL BE MID AND HIGH CLOUDS AND PERHAPS SOME ACCAS WITH A SLIGHT CHANCE OF THUNDERSTORMS. THE BEST CHANCE OF THUNDERSTORMS WILL BE OVER THE CASCADES. PATCHY FOG WILL BE CONFINED TO THE COAST THIS MORNING. CEILINGS ARE VFR EXCEPT FOR THE IMMEDIATE COAST WHERE THERE IS SOME LIFR. THIS PATTERN WILL PERSIST TODAY AND TONIGHT. KSEA...MID AND HIGH CLOUDS WILL INCREASE AND THERE IS A CHANCE OF THUNDERSTORMS MAINLY EAST OF THE TERMINAL LATER THIS MORNING. THE CHANCE OF A STORM OVER SEATTLE IS PRETTY LOW BUT IT WILL BE WORTH WATCHING THE RADAR THIS MORNING TO SEE IF THE STORMS OVER NORTHWEST OREGON MAKE IT CLOSER TO THE METRO AREA. NOT EXPECTING ANY STRATUS SATURDAY MORNING. CHB && .MARINE...A WEATHER DISTURBANCE OVER OREGON MOVING NORTH WILL GIVE A SLIGHT CHANCE OF THUNDERSTORMS OVER MAINLY INLAND WATERS TODAY. HIGH PRESSURE IS OVER THE OFFSHORE WATERS WITH THERMALLY INDUCED LOW PRESSURE EAST OF THE CASCADES. ONSHORE GRADIENTS MAY BE STRONG ENOUGH THIS AFTERNOON FOR GALES IN THE STRAIT. HOWEVER HAVE OPTED FOR HIGH END SMALL CRAFT ADVISORY WINDS FOR NOW...20-30 KT. ONSHORE GRADIENTS OF VARYING STRENGTH WILL PERSIST INTO NEXT WEEK. SMALL CRAFT ADVISORY STRENGTH WINDS ARE POSSIBLE EACH AFTERNOON AND EVENING IN THE STRAIT. CHB && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...SMALL CRAFT ADVISORY CENTRAL AND EAST STRAIT. && YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:25 PM PDT | Gale Warning | SEW | 4 hr | |
| Jul 31, 8:25 PM PDT | Small Craft Advisory | SEW | 6 hr | |
| Aug 1, 8:47 AM PDT | Small Craft Advisory | SEW | 17 hr |
Nearby
Red Flag Warnings in Washington, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.